Alert archive / Indiana / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 12, 2018, 7:47 AM EDT for Knox County, Indiana. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 7:47 AM EDT (11:47 UTC)
- Expired
- Jun 12, 2018, 1:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, IN
The radar
The Evansville,IN radar (KVWX), 32 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:09 AM EDT | FLASH FLOOD | 5 W Decker, IN | COYOTE ROAD CLOSED DUE TO WATER FLOWING OVER ROAD. |
| Jun 12, 10:16 AM EDT | FLASH FLOOD | 5 Wnw Decker, IN | GREENTREE ROAD CLOSED DUE TO WATER FLOWING OVER ROAD. |
| Jun 12, 10:17 AM EDT | FLASH FLOOD | 7 Wnw Decker, IN | BLOOD WOODS ROAD CLOSED DUE TO WATER FLOWING OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 142 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
345
WGUS53 KIND 121147
FFWIND
INC083-121745-
/O.NEW.KIND.FF.W.0011.180612T1147Z-180612T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
747 AM EDT TUE JUN 12 2018
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Southwestern Knox County in southwestern Indiana...
* Until 145 PM EDT.
* At 745 AM EDT, Doppler radar indicated moderate to occasionally
heavy rain continuing across the warned area. Flash flooding is
already occurring.
* Some locations that will experience flooding include...
Vincennes, Decker and Vincennes University.
LAT...LON 3848 8775 3851 8765 3855 8767 3859 8764
3859 8761 3861 8763 3866 8760 3870 8752
3870 8740 3853 8741 3853 8746 3850 8749
3850 8753 3852 8754 3849 8754 3850 8759
3845 8760 3846 8766 3843 8767 3841 8774
$$
JAS2 follow-up statements
320
WGUS73 KIND 121522
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
1122 AM EDT TUE JUN 12 2018
INC083-121745-
/O.CON.KIND.FF.W.0011.000000T0000Z-180612T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox IN-
1122 AM EDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR
SOUTHWESTERN KNOX COUNTY...
At 1119 AM EDT, Doppler radar indicated rainfall is diminishing
across the area. This trend is expected to continue into the early
afternoon hours. Reports indicate flooding is continuing in
the warned area, but conditions are improving.
Some locations that will experience flooding include...
Vincennes, Decker and Vincennes University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3848 8775 3851 8765 3855 8767 3859 8764
3859 8761 3861 8763 3866 8760 3870 8752
3870 8740 3853 8741 3853 8746 3850 8749
3850 8753 3852 8754 3849 8754 3850 8759
3845 8760 3846 8766 3843 8767 3841 8774
$$
JAS698
WGUS73 KIND 121745
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
145 PM EDT TUE JUN 12 2018
INC083-121754-
/O.EXP.KIND.FF.W.0011.000000T0000Z-180612T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox IN-
145 PM EDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN KNOX COUNTY WILL EXPIRE
AT 145 PM EDT...
Flood waters are receding. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3848 8775 3851 8765 3855 8767 3859 8764
3859 8761 3861 8763 3866 8760 3870 8752
3870 8740 3853 8741 3853 8746 3850 8749
3850 8753 3852 8754 3849 8754 3850 8759
3845 8760 3846 8766 3843 8767 3841 8774
$$
AW/JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:01 AM EDT, 46 minutes earlier.
Area forecast discussion, Jun 12, 7:01 AM EDT, 46 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 701 AM EDT Tue Jun 12 2018 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 451 AM EDT Tue Jun 12 2018 With a frontal system still in the area...periodic shower and thunderstorm chances persist bringing with it the possibility of additional heavy rainfall. A cold front eventually pushes south and east of the area by Wednesday night. High pressure moves in behind the front...keeping the forecast area dry through the weekend. && .NEAR TERM /Today and Tonight/... Issued at 451 AM EDT Tue Jun 12 2018 Focus for the near term continues to be on the heavy rain threat. Showers and storms over central Illinois continue to push our way early this morning. Current storm track trends will have it passing over areas that have been impacted by previous heavy rains on Sunday and Monday. Thus, decided to expand the Flash Flood Watch further north and east and also now until 1800Z. Current flash flood guidance illustrates that for some areas within the watch it would only take around an inch in an hour or an inch and a half in three hours to produce some flash flooding issues. Over the southwest corner of Knox County it is even lower than that! High chance POP continues to start the period over southwest portions of the forecast area, where current radar trends and short-range model solutions forecast the the heaviest of the precipitation to fall. Models also expect this morning convection to start to wane by 15-1700Z. Now, most projections have additional thunderstorms redeveloping across the area by 19-2000Z. However, it should be noted that model solutions showed the same for Monday and that did not pan out well. Thus, confidence is not high in the afternoon redevelopment as early as the models project. This will be something to keep an eye on. Shear does look a bit better for tomorrow, so the potential for more organized convection is better. Temps will again be highly dependent on impacts from convection. && .SHORT TERM /Wednesday through Thursday Night/... Issued at 451 AM EDT Tue Jun 12 2018 A cold front approaches the forecast area from the northwest to begin the period and will push southeast through the area Wednesday morning through the afternoon...shunting precipitation chances further south. High pressure then filters into the region behind the front...keeping the forecast area dry through the remainder of the period. While high temperatures are still forecast to be above normal after the frontal passage, it should feel more comfortable than earlier days this month as winds veer from northwest to out of the northeast to east by Wednesday night...dropping dewpoints/humidities to a more acceptable level for Wednesday evening and Thursday. && .LONG TERM /Friday through Tuesday/... Issued at 325 AM EDT Tue Jun 12 2018 Long term model guidance is now pushing the center of the upper level ridge into the lower Ohio Valley late this week and into the weekend, before dropping it back to the south and southwest early next week and allowing the ring of fire convective zone back into the region for the start of the work week. Will remove some patchy slight chance pops placed in by the model blend and keep things dry through Sunday night. Chances for storms return Monday and remain into the rest of the period. Temperatures will be quite warm with the ridge right overhead and will likely reach 90 across much of the area on some days. && .AVIATION /Discussion for the 12/12Z TAFs/... Issued at 700 AM EDT Tue Jun 12 2018 Predominantly VFR through the period, outside of any temporary restrictions in showers and storms. Scattered storms are slowly making their way into the area, and will include vicinity mentions at most sites today. Additional redevelopment is possible this afternoon but conditional. This prevents a more explicit inclusion. Winds throughout the period will be 10KT or less, generally becoming more southwesterly with time. No significant obstructions to visibility expected outside of showers and storms. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 2 PM EDT this afternoon for INZ043-044- 051>053-060>063-067>071. && SYNOPSIS...MRD NEAR TERM...MRD SHORT TERM...MRD LONG TERM...Nield AVIATION...Nield
Hazardous weather outlook, Jun 12, 4:46 AM EDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Indianapolis IN 446 AM EDT Tue Jun 12 2018 INZ021-028>031-035>042-045>049-054>057-064-065-072-130900- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Putnam-Hendricks-Marion- Hancock-Henry-Morgan-Johnson-Shelby-Rush-Bartholomew-Decatur- Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Shelbyville, and Columbus 446 AM EDT Tue Jun 12 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorm activity is possible through tonight. An isolated severe storm cannot be ruled out. Hazards: Lightning, gusty winds, hail, and heavy rainfall which may result in reduced visibility and localized flooding. Timing: Thunderstorm activity possible at any time through tonight. Discussion: A front in the area will keep a threat for thunderstorm activity through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Thunderstorm activity is possible early next week. Heat index values may exceed 95 degrees Sunday and Monday afternoons. Discussion: Hot temperatures may spread into the area over the weekend as an upper level ridge pushes into the region. .SPOTTER INFORMATION STATEMENT... Severe storm spotters are encouraged to monitor and report any storm related hazards today and tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ043-044-051>053-060>063-067>071-130900- Vermillion-Parke-Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Knox- Daviess-Martin-Lawrence-Jackson- Including the cities of Terre Haute, Bloomington, Vincennes, Bedford, and Seymour 446 AM EDT Tue Jun 12 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorm activity is possible through tonight. An isolated severe storm cannot be ruled out. Heavy rain may produce flash flooding. Hazards: Lightning, gusty winds, hail, and heavy rainfall which may result in reduced visibility and flash flooding. Timing: Thunderstorm activity possible at any time through tonight. Discussion: A front in the area will keep a threat for thunderstorm activity through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Thunderstorm activity is possible early next week. Heat index values may exceed 95 degrees Sunday and Monday afternoons. Discussion: Hot temperatures may spread into the area over the weekend as an upper level ridge pushes into the region. .SPOTTER INFORMATION STATEMENT... Severe storm spotters are encouraged to monitor and report any storm related hazards today and tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:58 PM EDT | Severe Thunderstorm Warning | IND | Knox, Sullivan | 32 min |
| Jun 11, 9:31 PM EDT | Flash Flood Watch | IND | Brown, Clay, Daviess, Greene, Jackson, Knox and 8 more | 16 hr |
| Jun 11, 10:42 PM EDT | Areal Flood Warning | IND | Knox | 3 hr |
| Jun 11, 10:58 PM EDT | Special Weather Statement | IND | Greene | 32 min |
| Jun 11, 11:15 PM EDT | Flash Flood Warning | IND | Knox | 9 hr |
| Jun 12, 3:45 PM EDT | Flash Flood Watch | IND | Daviess, Greene, Jackson, Jennings, Knox, Lawrence and 2 more | 10 hr |
Nearby
Flash Flood Warnings in Indiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.